Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
luna289456

First Time Taking Bc Pills (Ever) For Acne, What Should I Do? (Worried It'll Get Worse.)

Recommended Posts

I'm a 16 year old female and I've had moderate acne for about 2-3 years or so. Previously I've been too scared to take anything strong for acne, but I'm sooo sick of it by now and I really want it gone by next year, plus I need to start healing the hyper-pigmentation and stuff I already have.

Just as a background, I've been to several (maybe 4?) different dermatologists that my doctor's recommended and that I found online (the highest rated ones only lol) and they've prescribed antibiotics (trimethoprim + orange and blue capsuled stuff) and topical gels/creams and nothing's worked. I think I have hormonal acne since I get (lasting) breakouts before my period located near my jawline/cheeks, but I also have it on my forehead, around my eyebrows, on my shoulders+back and my neck, which is important because it's really hard to hide neck acne and I can't think of anything else that would cause it on my neck.

Anyways, my doctor suggested that I try birth control as kind of a last resort thing, and if that didn't work then maybe accutane or spiro or something else, but she said that she thinks birth control will probably work.

So I started taking Yaz a week and a half ago (10 days) and I've seen a slight increase in 'big' pimples, not sure if they qualify as cysts? I don't really know any acne terms, and they aren't giant or anything but they feel sore if you touch them and they're red and located around my jawline/cheeks and a few around my eyebrows, and then there are larger ones appearing on my back and shoulders.

I don't know if I should continue to use Yaz for the golden '3 month trial period' or switch right away before it can get any worse. I just don't understand how it could affect my skin positively after it's made it worse this early? Is it because it's my first time taking birth control ever? How do I know what brand to switch to after Yaz doesn't work, or should I skip BC all together and do something more drastic?

Honestly, I'm pretty scared of taking birth control or anything like that because eventually I'll have to stop it, and I don't want to take it forever and then my acne will just come back worse when I'm older. Pretty sure I'm in it for the long haul now though, but I'm still worried and stressed over my skin and I'm really looking for some advice here.

Share this post


Link to post
Share on other sites

If you know your hormonal imbalance, you'll know if it'll get worse. Yaz will help if you have high androgens or progesterone. If that's the case, you're likely to see improvement. If you have an estrogen dominance, you're going to get worse. If you get worse, you'll have to investigate estrogen dominance. Estroblock is a med some people on this site use for that. You should be able to ask them to test your hormones, especially now before your BC affects the results drastically.

I have PCOS(high androgens) and have seen my symptoms go down now that I'm 24. I just treat it with diet and lifestyle. If BC is effective, I wouldn't end it until you're 22-23. Your hormones are tricky in your teen years, not really in the safe zone until 21+. Once your mid twenties things do start to change internally. Accutane is a sure shot way to eliminate acne, just weigh in the risk of scarring you might not have had otherwise and a list of other health complications. It's has risks, but it's almost guaranteed to help eliminate active acne. Scarring is a bitch though, but some people don't have much. You might want to pop over to the prescription section to get first hand information.

Just to seriously rant but I don't know why doctors push these fourth generation birth controls. Not even close to as safe as second. Not a good thing to increase your blood clotting risk 4x. They're not good medications. I don't know why they recommend pills that have had legitimate class action lawsuits. Especially when you have safe alternatives in trusted, longer studied medications with the second generation. I just hope they warned you about the blood clotting risks, because you're a young healthy girl that deserves to know the serious risks that they tend to downsize.

Edited by Kay24

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×